The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

erratic heart rate & HIV meds

Sep 27, 2005

I'm a 33 year old female. I've been on Combiver and Viramune for about a year and doing well. (non detectable and cd4 of 800.) Lately at night I notice my heart seems to race or even skip beats. Could this be from the meds?

Response from Dr. Henry

Unlikely but possible. AZT (in Combivir) can occasionally cause a cardiomyopathy. There are a wide range of conditions/factors that can cause the heart to seem to race or skip beats (even stress or caffeine or alcohol). An evaluation/discussion with your HIV provider is recommended. KH

is my dr. right?

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint